Alert archive / Oklahoma / Wind Advisories in 2011
Wind Advisory 11, NWS Norman, OK
NWS Norman, OK issued this wind advisory at May 25, 2011, 1:49 AM CDT for 16 counties in Oklahoma. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 1:49 AM CDT (06:49 UTC)
- Expired
- May 25, 2011, 7:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 83 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -482 m²/s²
- 0-3 km storm-relative helicity
- -388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
122 WWUS74 KOUN 250649 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 149 AM CDT WED MAY 25 2011 OKZ004>012-014>018-251500- /O.NEW.KOUN.WI.Y.0011.110525T0649Z-110526T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE... TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER 149 AM CDT WED MAY 25 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: THIS MORNING AND AFTERNOON. * WINDS: WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND. STRONG CROSSWINDS MAY AFFECT HIGHWAY TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
1 follow-up statement
866 WWUS74 KOUN 252021 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 321 PM CDT WED MAY 25 2011 OKZ021-022-260000- /O.EXA.KOUN.WI.Y.0011.000000T0000Z-110526T0000Z/ BECKHAM-WASHITA- INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL 321 PM CDT WED MAY 25 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY FOR MUCH OF NORTHERN AND WESTERN OKLAHOMA...WHICH IS IN EFFECT UNTIL THIS EVENING. * TIMING: THIS AFTERNOON AND EARLY THIS EVENING. * WINDS: WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND. STRONG CROSSWINDS MAY AFFECT HIGHWAY TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ004>012-014>018-260000- /O.CON.KOUN.WI.Y.0011.000000T0000Z-110526T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE... TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER 321 PM CDT WED MAY 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL THIS EVENING FOR MUCH OF WESTERN AND NORTHERN OKLAHOMA. * TIMING: THIS AFTERNOON AND EARLY THIS EVENING. * WINDS: NORTHWEST 30 TO 35 MPH WITH A FEW GUSTS TO AROUND 50 MPH. * IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND. STRONG CROSSWINDS MAY AFFECT HIGHWAY TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 24, 11:30 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 24, 11:30 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1130 PM CDT TUE MAY 24 2011
.AVIATION...
/06Z TAFS/
A COLD FRONT OVER WESTERN OKLAHOMA WILL CONTINUE TO MOVE ACROSS
TAF LOCATIONS THROUGH THE NIGHT. GENERALLY VFR CONDITIONS ARE
EXPECTED ALTHOUGH CEILINGS COULD LOWER IN ISOLATED SHOWERS AND
STORMS TONIGHT. SCATTERED SHOWERS AND T-STORMS ALSO POSSIBLE ON
WEDNESDAY ACROSS NORTHERN OKLAHOMA AS AN UPPER LEVEL STORM SYSTEM
CONTINUES TO MOVE EAST ACROSS KANSAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 88 60 81 56 / 40 30 30 10
HOBART OK 91 57 80 52 / 30 20 10 10
WICHITA FALLS TX 96 60 88 58 / 30 20 10 10
GAGE OK 89 58 73 47 / 20 20 20 10
PONCA CITY OK 86 59 73 55 / 40 40 50 20
DURANT OK 86 67 84 58 / 30 50 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ083>085-087-088.
&&
01/01Hazardous weather outlook, May 24, 10:46 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1046 PM CDT TUE MAY 24 2011
OKZ004>048-050>052-TXZ083>090-251000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1046 PM CDT TUE MAY 24 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
AN ISOLATED SEVERE STORM OR TWO WILL BE POSSIBLE THROUGH EARLY
WEDNESDAY MORNING.
DISCUSSION...
THE STORMS THAT PRODUCED THE SEVERE WEATHER TUESDAY EVENING HAVE
SHIFTED INTO EASTERN OKLAHOMA. MEANWHILE... A COLD FRONT WILL MOVE
ACROSS THE REGION OVERNIGHT INTO WEDNESDAY. ADDITIONAL STORMS MAY
DEVELOP NEAR THE FRONT. IF STORMS DO DEVELOP... THEY MAY PRODUCE
MARGINALLY SEVERE HAIL UP TO THE SIZE OF QUARTERS. OTHERWISE... THE
MAIN RISK OF SEVERE WEATHER HAS ENDED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY OVER NORTHERN
OKLAHOMA...BUT THE RISK OF SEVERE WEATHER WILL BE VERY LOW. THERE
ALSO WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN CENTRAL AND EASTERN
OKLAHOMA FRIDAY AND FRIDAY NIGHT. SOME SEVERE STORMS WILL BE
POSSIBLE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM WEDNESDAY.In the hours before
Local storm report, May 24, 9:27 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
927 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 1 NE LAKE ELLSWORTH 34.84N 98.34W
05/24/2011 E1.75 INCH COMANCHE OK FIRE DEPT/RESCUE
&&
BH/LBSpecial weather statement, May 24, 9:32 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
932 PM CDT TUE MAY 24 2011
OKZ032-042-250300-
HUGHES OK-PONTOTOC OK-
932 PM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES AND PONTOTOC
COUNTIES.
AT 932 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES NORTHEAST OF CALVIN TO 10 MILES SOUTHWEST OF ALLEN...MOVING
NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3514 9600 3511 9601 3511 9603 3505 9607
3492 9608 3472 9660 3485 9658 3489 9653
3488 9651 3491 9649 3530 9599 3530 9598
3516 9597Local storm report, May 24, 9:41 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
941 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST 2 NW PONCA CITY 36.72N 97.11W
05/24/2011 M61.00 MPH KAY OK ASOS
0530 PM TSTM WND GST 8 E NEWKIRK 36.88N 96.91W
05/24/2011 M58.00 MPH KAY OK MESONET
0530 PM TSTM WND GST 4 WSW GUTHRIE 35.86N 97.49W
05/24/2011 M59.00 MPH LOGAN OK ASOS
0614 PM HAIL DEL CITY 35.45N 97.44W
05/24/2011 E1.00 INCH OKLAHOMA OK EMERGENCY MNGR
&&
BH/LBSpecial weather statement, May 24, 9:48 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
948 PM CDT TUE MAY 24 2011
OKZ032-250315-
HUGHES OK-
948 PM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.
AT 948 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES SOUTH OF LAMAR TO 3 MILES SOUTHEAST OF ATWOOD...MOVING
NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3514 9600 3511 9601 3511 9603 3505 9607
3486 9608 3481 9609 3481 9635 3496 9641
3527 9597 3516 9597Special weather statement, May 24, 10:05 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT TUE MAY 24 2011
OKZ052-250330-
BRYAN OK-
1005 PM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.
AT 1005 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF ALBANY...MOVING NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3387 9577 3384 9586 3389 9594 3385 9596
3387 9599 3384 9601 3384 9609 3381 9614
3391 9621 3405 9594 3394 9593 3393 9589
3390 9586 3389 9579
CJSLocal storm report, May 24, 11:16 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1116 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL TINKER AIR FORCE BASE 35.42N 97.39W
05/24/2011 E1.50 INCH OKLAHOMA OK PUBLIC
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Love | 34 min |
| May 24, 7:13 PM CDT | Tornado Warning | OUN | Seminole | 17 min |
| May 24, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 41 min |
| May 24, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Marshall | 65 min |
| May 24, 7:29 PM CDT | Tornado Warning | OUN | Love, Marshall | 46 min |
| May 24, 7:33 PM CDT | Tornado Warning | OUN | Johnston | 42 min |
| May 24, 7:39 PM CDT | Tornado Warning | OUN | Marshall | 51 min |
| May 24, 7:46 PM CDT | Tornado Warning | OUN | Coal | 44 min |
| May 24, 7:54 PM CDT | Tornado Warning | OUN | Atoka, Bryan, Johnston | 51 min |
| May 24, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 62 min |
| May 24, 8:06 PM CDT | Tornado Warning | OUN | Atoka, Coal | 39 min |
| May 24, 8:20 PM CDT | Tornado Warning | OUN | Bryan | 55 min |
| May 24, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 67 min |
| May 24, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 61 min |
| May 24, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 37 min |
| May 24, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 60 min |
| May 24, 9:17 PM CDT | Tornado Warning | OUN | Bryan | 28 min |
| May 24, 9:32 PM CDT | Special Weather Statement | OUN | Hughes | 28 min |
| May 24, 9:48 PM CDT | Special Weather Statement | OUN | Hughes | 27 min |
| May 24, 10:05 PM CDT | Special Weather Statement | OUN | Bryan | 25 min |
| May 25, 2:01 AM CDT | Special Weather Statement | OUN | Harper | 59 min |
| May 25, 3:09 AM CDT | Special Weather Statement | OUN | Ellis, Harper, Woods, Woodward | 51 min |
Nearby
Wind Advisories in Oklahoma, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.